United States of America - Two changes have recently been made to the prescribing information for amiodarone (CordaroneIV®). Safety and efficacy of amiodarone IV in the paediatric population have not been established and use in this population of patients is not recommended.
For off-label use to treat arrhythmias in paediatric patients, additions have been added to the text on dosage and administration to state that CordaroneIV® has been found to leach out plasticizers from intravenous tubing which may increase the concentration and lower flow rates.
The precautions section of the labelling has been amended to describe “gasping syndrome” in neonates which may be fatal following administration of intravenous solutions containing the preservative benzyl alcohol. Symptoms include striking onset of gasping respiration, hypotension, bradycardia and cardiovascular collapse.
Reference: Letter from Wyeth-Ayerst Pharmaceuticals, Philadelphia, USA, dated 21 March 2001.